Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 15, 2016, 11:44 PM CDT for Nueces County, Texas. It took effect at May 16, 2016, 12:30 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 11:44 PM CDT (04:44 UTC)
- In effect from
- May 16, 2016, 12:30 AM CDT
- Expired
- May 17, 2016, 9:16 AM CDT
- In force
- 33 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 24.54 ft at May 16, 2016, 10:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 15, 9:53 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 15, 9:53 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
953 PM CDT SUN MAY 15 2016
.DISCUSSION...Conditions will be ripe through Monday morning for
heavy rain and flash flooding for portions of the CWA. A potent
shortwave trough axis moving through SW TX and the Coahuila MX rgn
is expected to affect the CWA from around midnight through late
morning on Monday. A nearly solid line of storms along with
impressive cloud tops has been observed over the past few hours
with this shortwave trough axis. Meanwhile, a quasi-stationary
frontal boundary remains across the CWA along and just south of a
line from VCT to COT. Little movement of this boundary is expected
tonight. A secondary boundary will likely develop along the coast
as continuous moisture convergence enhances frontogenesis in this
zone. Unfortunately, this is the same area that received 3 to 6
inches of rain today. So with nearly 2 inch PWATS remaining in place
along with these other favorable factors, the possibility of
several rounds of showers and storms will exist through Monday
morning. As a result, will issue a Flash Flood Watch for the
entire coastline including Victoria county. Expect an additional 2
to 3 inches of rain with locally higher amounts.
The progressive nature of the shortwave will greatly diminish rain
chances from west to east by late Monday morning. This has been
depicted quite well by the CAM and synoptic-scale guidance for
awhile now. As a result, will bump up pops through Monday morning
and diminish them greatly after 18Z.
&&
.MARINE...An increasing gradient due to the shortwave will result
in marginal SCA conditions for the nearshore and offshore waters
during the mid-morning to mid-afternoon timeframe on Monday.
Sufficient low level directional shear will maintain a threat for
waterspout development through Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 72 85 76 87 75 / 70 60 10 20 30
Victoria 69 82 73 86 71 / 70 70 20 30 40
Laredo 71 93 75 98 74 / 40 20 10 20 40
Alice 71 87 74 92 74 / 60 50 10 20 40
Rockport 72 81 76 84 75 / 70 70 20 20 30
Cotulla 69 89 72 93 71 / 70 30 10 30 50
Kingsville 72 87 75 91 75 / 60 60 10 20 30
Navy Corpus 73 82 77 83 76 / 70 70 10 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 1 AM CDT Monday through Monday morning
For the following zones: Aransas...Calhoun...Kleberg...
Nueces...Refugio...San Patricio...Victoria.
GM...Small Craft Advisory from 10 AM to 4 PM CDT Monday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
MB/80...SHORT TERMHazardous weather outlook, May 15, 5:50 AM CDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT SUN MAY 15 2016 TXZ229>234-239>247-161100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. GMZ230-235-250-255-270-275-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS. THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. GH/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:06 PM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more | 14 hr |
| May 15, 9:17 PM CDT | Small Craft Advisory | CRP | 18 hr | |
| May 15, 10:34 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 56 min |
| May 15, 10:37 PM CDT | Areal Flood Advisory | CRP | Kleberg | 53 min |
| May 15, 10:38 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 67 min |
| May 15, 11:30 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 15, 11:55 PM CDT | Special Weather Statement | CRP | Nueces | 50 min |
| May 16, 12:42 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 1:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:35 AM CDT | Special Marine Warning | CRP | 85 min | |
| May 16, 1:46 AM CDT | Special Weather Statement | CRP | Nueces | 59 min |
| May 16, 2:14 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 16, 3:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 16, 3:26 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 3:35 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 4:04 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 5:14 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces | 3 hr |
| May 16, 5:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 16, 5:34 AM CDT | Special Marine Warning | CRP | 56 min | |
| May 16, 6:18 AM CDT | Special Marine Warning | CRP | 117 min | |
| May 16, 6:22 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 6:23 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 6:47 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 9:00 AM CDT | River Flood Warning | CRP | Aransas, Refugio | 5 days |
| May 16, 11:33 AM CDT | Areal Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:31 PM CDT | Areal Flood Warning | CRP | Aransas, San Patricio | 9 hr |
| May 16, 1:42 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 6 hr |
| May 16, 2:16 PM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.